MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP STRAIGHT WRIST PLATE 170MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP STRAIGHT WRIST PLATE 170MM; PLATE,FIXATION,BONE
Model Number SD242.003
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event year is reported as 2020; however exact date of event is unknown.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient had revision open reduction internal fixation (orif) left comminuted articular distal radius fracture with spanning plate fixation on (b)(6) 2020.The plan was to remove the plate at the end of november but when she went to her follow-up appointment on november 13, 2020, she stated that she heard a pop about a week prior and had some pain and swelling in the wrist area.The x-ray revealed a broken plate.Discovered during patient follow-up by x-ray in the office on november 13, 2020.It is unknown if there was a surgical delay reported.The procedure and patient outcome were unknown.Concomitant devices reported: unknown screws (part# unknown, lot# unknown, quantity# unknown).This complaint involves 2 devices.This report is for (1) 2.4mm lcp® straight wrist plate 170mm.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part sd242.003-us, lot 12l3867: part manufacturing date: august 06, 2019.Manufacturing site: elmira.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 12l3867 of 2.4 mm lcp straight wrist plates was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material met all specifications with no issues documented that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the 2.4mm lcp® straight wrist plate 170mm (part number: sd242.003-us; lot number: 12l3867) was received at uscq.Upon visual inspection it was noticed that the device was broken at the hole e.No other defects were identified on the device.The complaint condition is confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: sd242.003-us.Lot number: 12l3867.Part manufacturing date: 06 august 2019.Manufacturing site: elmira.Part expiration date: n/a.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 12l3867 of 2.4 mm lcp straight wrist plates was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h774637 met all specifications with no issues documented that would contribute to this complaint condition.Device history review: a review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM LCP STRAIGHT WRIST PLATE 170MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11023682
Report Number2939274-2020-05624
Device Sequence Number11861180
Product Code HRS
UDI-Device Identifier10886982003638
UDI-Public(01)10886982003638
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K040588
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD242.003
Device Catalogue NumberSD242.003
Device Lot Number12L3867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer12/23/2020
01/15/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/11/2021
01/19/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Patient Age61 YR
Patient Weight103